Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 2, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Feb 25, 2011, 1:25 AM EST for 4 counties in Kentucky. It was in force for 35 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 25, 2011, 1:25 AM EST (06:25 UTC)
- Expired
- Feb 25, 2011, 2:00 AM EST
- In force
- 35 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 70.0 mph
Counties Breathitt County, KY, Lee County, KY, Owsley County, KY, Perry County, KY
The radar
The Jackson,KY radar (KJKL), 29 km from the middle of the area, began a volume at 06:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 25, 1:53 AM EST | TSTM WND GST 58 | 1 Sse Ned, KY | ESTIMATED 58 MPH WIND GUST IN NED. |
| Feb 25, 1:55 AM EST | TSTM WND DMG | 3 W Hazard, KY | ONE TREE DOWN ON BROWN CREEK ROAD NEAR 451 AND HAL ROGERS PARKWAY AT MILE MARKER 56. |
| Feb 25, 2:00 AM EST | NON-TSTM WND DMG | 3 W Hazard, KY | ONE TREE DOWN ON BROWN CREEK ROAD NEAR 451 AND HAL ROGERS PARKWAY AT MILE MARKER 56. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 11:59 PM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.4 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 476 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
914
WUUS53 KJKL 250625
SVRJKL
KYC025-129-189-193-250700-
/O.NEW.KJKL.SV.W.0002.110225T0625Z-110225T0700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
125 AM EST FRI FEB 25 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BREATHITT COUNTY IN SOUTHEAST KENTUCKY...
SOUTH CENTRAL LEE COUNTY IN SOUTHEAST KENTUCKY...
OWSLEY COUNTY IN SOUTHEAST KENTUCKY...
NORTHWESTERN PERRY COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 200 AM EST
* AT 122 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR MAJOR...OR 5 MILES
SOUTH OF BOONEVILLE...AND MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
HAZARD...GOBBARD...LEROSE...RICETOWN...SEBASTIAN...COWCREEK...
MISTLETOE...LUCKY FORK...JETTS CREEK...VALJEAN...HOUSTON...MORRIS
FORK...TURKEY...GUERRANT...SAUL...SEBASTIAN'S BRANCH...
CROCKETTSVILLE...BUCKHORN...TALBERT AND CANOE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
INTENSE SQUALL LINES CAN OCCASSIONALY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 3724 8334 3730 8336 3732 8340 3728 8349
3730 8362 3736 8367 3733 8370 3735 8379
3753 8375 3748 8312 3746 8313 3740 8313
3721 8317
TIME...MOT...LOC 0625Z 274DEG 48KT 3740 8365
WIND...HAIL 70MPH <.50IN
$$
KAS3 follow-up statements
102
WWUS53 KJKL 250640
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
140 AM EST FRI FEB 25 2011
KYC129-189-250649-
/O.CAN.KJKL.SV.W.0002.000000T0000Z-110225T0700Z/
LEE KY-OWSLEY KY-
140 AM EST FRI FEB 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR OWSLEY AND SOUTH CENTRAL LEE
COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3724 8334 3728 8334 3730 8336 3732 8340
3732 8346 3734 8355 3750 8353 3748 8312
3746 8313 3740 8313 3721 8317
TIME...MOT...LOC 0639Z 274DEG 48KT 3738 8342
$$
KYC025-193-250700-
/O.CON.KJKL.SV.W.0002.000000T0000Z-110225T0700Z/
BREATHITT KY-PERRY KY-
140 AM EST FRI FEB 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
PERRY AND SOUTHERN BREATHITT COUNTIES UNTIL 200 AM EST...
AT 135 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH. THIS STORM WAS LOCATED NEAR CROCKETTSVILLE...OR 13 MILES
SOUTHEAST OF BOONEVILLE...MOVING EAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
BUSH BRANCH...HOWARD CREEK...SALDEE...ALTRO...WHICK...WOLF
COAL...COPLAND...LITTLE...BARWICK...HADDIX...CHAVIES...LOST
CREEK...KRYPTON...WATTS...FLINTVILLE...LAMONT...CLAYHOLE...NED
AND HARDSHELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS
WHERE WATER COVERS THE ROAD.
INTENSE SQUALL LINES CAN OCCASSIONALY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 3724 8334 3728 8334 3730 8336 3732 8340
3732 8346 3734 8355 3750 8353 3748 8312
3746 8313 3740 8313 3721 8317
TIME...MOT...LOC 0639Z 274DEG 48KT 3738 8342
WIND...HAIL 70MPH <.50IN
$$
KAS744
WWUS53 KJKL 250652
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
152 AM EST FRI FEB 25 2011
KYC025-193-250700-
/O.CON.KJKL.SV.W.0002.000000T0000Z-110225T0700Z/
BREATHITT KY-PERRY KY-
152 AM EST FRI FEB 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
PERRY AND SOUTH CENTRAL BREATHITT COUNTIES UNTIL 200 AM EST...
AT 148 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH. THIS STORM WAS LOCATED NEAR NED...OR 12 MILES SOUTHEAST
OF JACKSON...MOVING EAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
DICE...ROWDY...NOBLE...BULAN AND ARY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
INTENSE SQUALL LINES CAN OCCASSIONALY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 3728 8333 3732 8340 3747 8327 3748 8312
3746 8313 3743 8313 3741 8315 3728 8316
TIME...MOT...LOC 0652Z 279DEG 40KT 3740 8324
WIND...HAIL 70MPH <.50IN
$$
KAS278
WWUS53 KJKL 250659
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
159 AM EST FRI FEB 25 2011
KYC025-193-250709-
/O.EXP.KJKL.SV.W.0002.000000T0000Z-110225T0700Z/
BREATHITT KY-PERRY KY-
159 AM EST FRI FEB 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PERRY AND SOUTH
CENTRAL BREATHITT COUNTIES WILL EXPIRE AT 200 AM EST...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 4 AM EST.
LAT...LON 3728 8333 3732 8340 3747 8327 3748 8312
3746 8313 3743 8313 3741 8315 3728 8316
TIME...MOT...LOC 0659Z 279DEG 40KT 3739 8314
$$
KASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 25, 12:35 AM EST, 50 minutes earlier.
Area forecast discussion, Feb 25, 12:35 AM EST, 50 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1235 AM EST FRI FEB 25 2011 .MESOSCALE UPDATE 2... WITH THE LACK OF WEAKENING IN THE LINE OF STORMS APPROACHING THE CWA AND EVEN SOME NORTHWARD CREEP EVIDENCE HAVE...IN COORDINATION WITH SPC...ISSUED A SEVERE THUNDERSTORM WATCH FOR THE SOUTHERN HALF OF THE CWA UNTIL 4 AM EST. IN ADDITION...WILL LIKELY ISSUE SEVERAL HYDRO PRODUCTS FOR FLASH FLOODING OR LOCALIZED URBAN AND SMALL STREAM FLOODING AS THE HEAVIEST RAIN AND STORMS ARE MOVING OVER LOCATIONS THAT HAVE PICKED UP A GOOD AMOUNT OF RAIN EARLIER IN THE DAY... THURSDAY. UPDATES HAVE BEEN ISSUED. .MESOSCALE UPDATE 1... 03Z SFC ANALYSIS SHOWS DEEP LOW PRESSURE MOVING NORTHEAST ALONG THE WESTERN TENNESSEE AND KENTUCKY BORDER. THE WARM FRONT THAT STRETCHES EAST OF THIS LOW WILL REMAIN THE FOCUSING MECHANISM FOR THE HEAVY RAINS. CLOSER TO THE LOW...A SQUAT LINE OF STRONG TO SEVERE THUNDERSTORMS ARE RACING EAST INTO SOUTH CENTRAL KENTUCKY. A FEW OF THESE ARE EVEN GIVING INDICATIONS OF A POTENTIAL FOR ROTATING STORMS. TO ACCOUNT FOR THIS A TORNADO WATCH HAS BEEN ISSUED RUNNING RIGHT UP TO OUR BORDER WITH LMK. EXPECT THESE STORMS TO WEAKEN AS THEY RUN EAST INTO A LESS SUPPORTIVE AIR MASS...THOUGH THEY WILL STILL HAVE THE POSSIBILITY TO CONTAIN STRONG TO DAMAGING WIND GUSTS AS THEY MOVE INTO THE CUMBERLAND VALLEY. ADDITIONALLY...IF A WEAKENING TREND DOES NOT MATERIALIZE OVER THE NEXT HOUR AN EASTWARD EXTENSION OF THE WATCH MAY BE WARRANTED. HAVE UPDATED THE GRIDS TO REFLECT THE SVR POTENTIAL AND HIGHER WIND GUST THREAT. THESE WILL ALSO BE MENTIONED IN THE ZONES...AS WELL. THE THREAT IS PRETTY MUCH LIMITED TO THE FAR SOUTHWESTERN PORTION OF THE CWA AND MAINLY SOUTH OF THE HAL ROGERS PARKWAY. FURTHER NORTH...THE RENEWAL OF THE MODERATE TO HEAVY RAINS WILL BE ACCOMPANIED BY A FEW EMBEDDED THUNDERSTORMS. THESE AREAS WILL BE MOST UNDER THREAT OF FLOODING FROM THE PROLONGED RAINS OF THE NEXT SEVERAL HOURS AND INTO THE EARLY MORNING. THE FLOOD WATCH REMAINS IN EFFECT FOR THIS AREA FOR THAT REASON. FURTHER SOUTH...DEPENDING ON HOW MUCH THE STORMS CAN HOLD TOGETHER WITH THEIR TORRENTIAL RAINS...FLASH FLOODING WILL BE A CONCERN THAT WILL NEED TO BE MONITORED CLOSELY. MOST OF THE SOUTHERN THREAT AREA CONTINUES TO BE CONTAINED IN THE FLOOD WATCH...WITH BELL COUNTY THE NOTABLE EXCEPTION. WITH SOME UNCERTAINTY OVER HOW WELL THE STORMS CAN MAINTAIN THEMSELVES INTO FAR EAST KENTUCKY WILL KEEP BELL OUT OF THE WATCH FOR NOW...BUT THEY WILL HAVE TO BE MONITORED CLOSELY FOR EXCESSIVE RUNOFF GIVEN THEIR GAUDY RAIN AMOUNTS FROM THIS MORNING. ADDITIONALLY...THE LATEST RFC RIVER GUIDANCE...INCORPORATING THE PCPN FROM THE PAST 12 TO 18 HOURS WITH THE FORECAST QPF FOR THE REMAINDER OF THE NIGHT...HAS BROUGHT MOST OF THE CREST FOR RIVER POINTS LOWER...PARTICULARLY OVER THE KENTUCKY BASIN. ON THE OTHER HAND...SEVERAL POINTS ALONG THE CUMBERLAND WILL LIKELY SEE HIGHER CRESTS. THESE WILL BE INCORPORATED INTO THE THE NEW RIVER FORECASTS...BUT IF THEY REMAIN BELOW FLOOD STAGE NO PRODUCTS WILL BE ISSUED PRIOR TO THE RIVERS APPROACHING ACTION STAGE. UPDATES TO THE FORECAST HAVE BEEN SENT...THOUGH FURTHER ADJUSTMENTS ARE POSSIBLE DEPENDING ON HOW THE SITUATION EVOLVES OVER THE NEXT SEVERAL HOURS. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TONIGHT/ RAIN IS BUILDING BACK INTO THE AREA LATE THIS AFTERNOON. THE LULL IN THE RAIN OVER EASTERN PORTIONS OF OUR CWA EARLY TODAY WILL LIKELY BE RESPONSIBLE FOR TAKING A SIGNIFICANT BITE OUT OF THE OVERALL QPF TOTALS FOR THIS EVENT. INTERESTINGLY ENOUGH...HIGHEST TOTALS HAVE BEEN CLOSER TO THE INTERSTATE 75 CORRIDOR AND ALONG THE KY...TN STATE LINE WHERE AN INCH OR MORE OF RAIN HAS FALLEN. MODELS TRENDS THUS FAR HAVE BEEN TOO FAR NORTH WITH THE PLACEMENT OF THE HIGHEST RAINFALL TOTALS. MORNING SOLUTIONS HAVE ALSO SHIFTED THE AXIS OF HEAVIEST PRECIPITATION WITH THIS SYSTEM NORTHWARD CLOSER TO THE OHIO RIVER. RADAR TRENDS DO SHOW THE BULK OF PRECIPITATION SHIFTING NORTHWARD WITH TIME NOW. HOWEVER...BASED ON RECENT PERFORMANCE WILL KEEP CURRENT WATCH INTACT IN CASE MODELS ARE AGAIN TOO FAR NORTH WITH PLACEMENT OF HIGHEST QPF TOTALS FROM NOW THROUGH FRIDAY MORNING. WE STILL HAVE THE COLD FRONT TO CONTEND WITH...SO ISOLD THUNDERSTORMS AND FLASH FLOODING WILL CONTINUE TO BE A TREAT UNTIL THE FRONT MAKES IT THROUGH THE AREA BY EARLY FRIDAY MORNING. ALSO USED A NON DIURNAL TREND FOR OVERNIGHT TEMPS...WITH HOURLY TEMPS DRIVEN BY THE PASSING BOUNDARY. A NEW CONCERN HAS RISEN AND CENTERS ON A DEVELOPING 70 TO 80 KT H850 LOW LEVEL JET OVERNIGHT. FCST SOUNDINGS AND THETA-E TIME HEIGHT PROFILES INDICATE THE BOUNDARY LAYER WILL SUCCUMB TO THESE HIGHER WINDS AND MIX DOWN TO THE SFC LATE TONIGHT...OR TOWARDS DAWN FRIDAY MORNING AS THE MAIN SFC LOW OF THIS STORM SYSTEM PASSES JUST TO OUR NORTHWEST. WINDS WILL CONTINUE TO GUST BEHIND THE FRONT FOR SEVERAL HOURS. DECIDED TO ISSUE A LAKE WIND ADVISORY FOR THE AREA FOR THE POTENTIAL OF HIGHER WIND GUSTS. WILL ALSO PASS CONCERNS ON TO UPCOMING SHIFTS. WITH A NOW SATURATED GROUND AND THE ADDITIONAL RAINFALL EXPECTED OVERNIGHT...FELLED TREES AND ASSOCIATED MUD SLIDES WILL BECOME A HAZARD. .LONG TERM.../TOMORROW THROUGH THURSDAY/ THE MODELS ARE IN UNUSUALLY GOOD AGREEMENT. ONCE THE UPPER TROUGH MOVES THOUGH THE AREA ON FRIDAY...THEN THE WE STAY UNDER A ZONAL FLOW REGIME UNTIL ANOTHER UPPER TROUGH ROTATES THROUGH THE AREA FROM SUNDAY TO MONDAY. THE FRONT WILL BE MOVING ACROSS EASTERN KENTUCKY TOMORROW MORNING BETWEEN 7 AND 11 AM. THE TIME HEIGHT OUTPUT ARE SHOWING VERTICAL THETA SURFACES WITH THE FRONT. THIS WILL ALLOW FOR THE HIGHER VELOCITY WINDS ALOFT TO EASILY MIX DOWN TO THE SURFACE. WE HAVE ISSUED A LAKE WIND ADVISORY FOR THIS SYSTEM HOWEVER MAY HAVE TO UPGRADE TO A GENERAL WIND ADVISORY. WE WILL WAIT UNTIL WE SEE THE MODEL RUNS THIS EVENING AND WE WILL ALSO HAVE THE ADVANTAGE OF LOOKING AT UPSTREAM STATIONS TO SEE WHAT HAPPENS WHEN THE FRONT PASSES THERE. THE HEAVY RAIN SHOULD CUT OFF PRETTY ABRUPTLY WITH THE FRONTAL PASSAGE AND THEN TRANSITION TO SCATTERED SHOWERS. THESE SHOWERS WILL BE ENHANCED WITH THE UPSLOPE FLOW BEHIND THE FRONT. HIGH PRESSURE WILL THEN MOVE IN AND DOMINATE THROUGH SATURDAY. ON SUNDAY...THE LEADING EDGE OF THE NEXT SYSTEM WILL BE MOVING INTO THE AREA. THIS SYSTEM WILL FINALLY MOVE OUT OF THE AREA ON MONDAY NIGHT. THE AREA WILL REMAIN DRY THROUGH THE REST OF THE FORECAST. WITH THE MODELS IN GOOD AGREEMENT...GENERALLY STAYED CLOSE TO MOS FOR THE TEMPERATURES. && .AVIATION.../00Z TO 24Z/ THE POTENT STORM SYSTEM IS BREWING OVER THE CENTRAL MISSISSIPPI BASIN AND HAS SPAWNED A WARM FRONT THAT IS LIFTING SLOWLY NORTH THROUGH KENTUCKY. LIGHT TO MODERATE RAINS ARE FALLING ALONG AND NORTH OF THIS BOUNDARY WITH LOWER CIGS AND VIS. TO THE SOUTH...THE PCPN IS TAPERING OFF WHILE CIGS RISE AND VIS IMPROVES. A TRANSITION WILL TAKE PLACE THIS EVENING AS THE FRONT LIFTS NORTH IN CONJUNCTION WITH THE APPROACH OF THE MAIN LOW AND ITS STRONG COLD FRONT. THIS RESPITE FROM THE POORER AVN CONDITIONS WILL BE QUITE BRIEF...THOUGH...AS THE LOW AND ITS FRONT SWARMS INTO EAST KENTUCKY LATER TONIGHT WITH LOW CIGS AND VIS. EMBEDDED THUNDERSTORMS WILL BE POSSIBLE AS WELL THIS EVENING ALONG THE STRENGTHENING WARM FRONT AND ALSO AS ISOLATED CELLS TO ITS SOUTH. HAVE ADDED THIS TO THE TAFS AND GRIDS. AN ADDITIONAL CONCERN IS THE HIGH WINDS JUST OFF THE SURFACE THAT WILL HAVE TROUBLE MIXING DOWN UNTIL THE FRONT GETS CLOSER. FOR THIS REASON HAVE CONTINUED THE LLWS IN ALL THE TAFS WELL INTO THE NIGHT. WINDS WITH THE ACTUAL FRONT WILL ALSO BE GUSTY...BUT THE WIND DIRECTIONS SWITCH TO THE WEST SHOULD SIGNAL THE START OF IMPROVING AVN CONDITIONS WITH CIGS RISING AT LEAST TO MVFR ALONG WITH VIS...THOUGH SCATTERED LIGHT SHOWERS WILL STILL BE AROUND THROUGH THE MORNING HOURS OF FRIDAY. && .JKL WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 10 AM EST THIS MORNING FOR KYZ044-050>052- 058>060-068-069-079-080-083>086-104-106>109-111-112-114-116. LAKE WIND ADVISORY UNTIL 11 AM EST THIS MORNING FOR KYZ044- 050>052-058>060-068-069-079-080-083>088-104-106>120. SEVERE THUNDERSTORM WATCH UNTIL 4 AM EST EARLY THIS MORNING FOR KYZ068-069-079-080-083>088-111>118. && SHORT TERM/MESOSCALE...RAY/GREIF LONG TERM....JJ AVIATION...GREIF
Hazardous weather outlook, Feb 25, 12:20 AM EST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1220 AM EST FRI FEB 25 2011 KYZ044-050>052-058>060-104-106>109-260830- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ELLIOTT-MORGAN- JOHNSON-WOLFE-MAGOFFIN- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE 1220 AM EST FRI FEB 25 2011 ...FLOOD WATCH IN EFFECT UNTIL 10 AM EST THIS MORNING... ...LAKE WIND ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. PERIODS OF HEAVY RAIN WITH ISOLATED EMBEDDED THUNDERSTORMS ARE EXPECTED OVERNIGHT. BETWEEN 1 AND 2 INCHES OF ADDITIONAL RAINFALL IS POSSIBLE ACROSS THE AREA TONIGHT...RESULTING IN A POTENTIAL STORM TOTAL OF AROUND 3 INCHES FOR MANY AREAS. LOCALLY HEAVIER AMOUNTS WILL BE POSSIBLE...ESPECIALLY WHERE ANY THUNDERSTORMS OCCUR. EXCESSIVE RUNOFF FROM HEAVY RAIN WILL CAUSE RAPID RISES ON AREA CREEKS AND STREAMS. IN ADDITION...WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH LATE TONIGHT...WITH GUSTS AS HIGH AS 40 MPH. HIGH WIND GUSTS IN COMBINATION WITH A SATURATED GROUND MAY CAUSE SOME TREES TO TOPPLE...LEADING TO A POTENTIAL FOR MUD SLIDES AND WASH OUTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SEVERAL RIVERS ARE EXPECTED TO RUN HIGH ON FRIDAY AND FRIDAY NIGHT WITH RIVER FLOODING POSSIBLE IN A FEW LOCATIONS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND MONDAY MORNING AS A STRONG COLD FRONT PASSES THROUGH THE REGION. GUSTY WINDS ARE ALSO EXPECTED WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING OBSERVED...TREES BLOWN OVER...OR RAINFALL AMOUNTS OF AN INCH OR GREATER. KYZ068-069-079-080-083>086-111-112-114-116-260830- ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-LEE- BREATHITT-OWSLEY-CLAY- INCLUDING THE CITIES OF...MOUNT VERNON...MCKEE...SOMERSET...LONDON... MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... BEATTYVILLE...JACKSON...BOONEVILLE...MANCHESTER 1220 AM EST FRI FEB 25 2011 ...FLOOD WATCH IN EFFECT UNTIL 10 AM EST THIS MORNING... ...SEVERE THUNDERSTORM WATCH 18 IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING... ...LAKE WIND ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. PERIODS OF HEAVY RAIN WITH ISOLATED EMBEDDED THUNDERSTORMS ARE EXPECTED. BETWEEN 1 AND 2 INCHES OF ADDITIONAL RAINFALL IS POSSIBLE ACROSS THE AREA TONIGHT...RESULTING IN A POTENTIAL STORM TOTAL OF AROUND 3 INCHES FOR MANY AREAS. LOCALLY HEAVIER AMOUNTS WILL BE POSSIBLE...ESPECIALLY WHERE ANY THUNDERSTORMS OCCUR. EXCESSIVE RUNOFF FROM HEAVY RAIN WILL CAUSE RAPID RISES ON AREA CREEKS AND STREAMS. IN ADDITION...WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH LATE TONIGHT...WITH GUSTS AS HIGH AS 40 MPH. HIGH WIND GUSTS IN COMBINATION WITH A SATURATED GROUND MAY CAUSE SOME TREES TO TOPPLE...LEADING TO A POTENTIAL FOR MUD SLIDES AND WASH OUTS. A FEW OF THE THUNDERSTORMS COULD BE SEVERE INTO THE EARLY MORNING HOURS WITH DAMAGING WIND GUSTS THE MAIN THREAT...THOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SEVERAL RIVERS ARE EXPECTED TO RUN HIGH ON FRIDAY AND FRIDAY NIGHT WITH RIVER FLOODING POSSIBLE IN A FEW LOCATIONS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND MONDAY MORNING AS A STRONG COLD FRONT PASSES THROUGH THE REGION. GUSTY WINDS ARE ALSO EXPECTED WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING OBSERVED...WIND DAMAGE...OR RAINFALL AMOUNTS OF AN INCH OR GREATER. KYZ087-088-113-115-117-118-260830- BELL-HARLAN-KNOTT-PERRY-LESLIE-LETCHER- INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...HARLAN... HINDMAN...HAZARD...HYDEN...WHITESBURG 1220 AM EST FRI FEB 25 2011 ...SEVERE THUNDERSTORM WATCH 18 IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING... ...LAKE WIND ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. PERIODS OF HEAVY RAIN WITH ISOLATED EMBEDDED THUNDERSTORMS ARE EXPECTED. UP TO AN INCH OF ADDITIONAL RAINFALL WILL BE POSSIBLE TONIGHT...FOR A POTENTIAL STORM TOTAL OF BETWEEN 1.5 AND 2.5 INCHES. LOCALLY HEAVIER AMOUNTS WILL BE POSSIBLE...ESPECIALLY WHERE THUNDERSTORMS OCCUR. EXCESSIVE RUNOFF FROM ANY HEAVY RAIN COULD CAUSE SMALL STREAMS AND POOR DRAINING URBAN AREAS TO FLOOD. IN ADDITION...WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH LATE TONIGHT...WITH GUSTS AS HIGH AS 40 MPH. HIGH WIND GUSTS IN COMBINATION WITH A SATURATED GROUND MAY CAUSE SOME TREES TO TOPPLE...LEADING TO A POTENTIAL FOR MUD SLIDES AND WASH OUTS. A FEW OF THE THUNDERSTORMS COULD BE SEVERE INTO THE EARLY MORNING HOURS WITH DAMAGING WIND GUSTS THE MAIN THREAT...THOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND MONDAY MORNING AS A STRONG COLD FRONT PASSES THROUGH THE REGION. GUSTY WINDS ARE ALSO EXPECTED WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING OBSERVED...WIND DAMAGE...OR RAINFALL AMOUNTS OF AN INCH OR GREATER. KYZ110-119-120-260830- FLOYD-MARTIN-PIKE- INCLUDING THE CITIES OF...PRESTONSBURG...INEZ...PIKEVILLE 1220 AM EST FRI FEB 25 2011 ...LAKE WIND ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. PERIODS OF HEAVY RAIN WITH ISOLATED EMBEDDED THUNDERSTORMS ARE EXPECTED. UP TO AN INCH OF ADDITIONAL RAINFALL WILL BE POSSIBLE TONIGHT...FOR A POTENTIAL STORM TOTAL OF BETWEEN 1.5 AND 2.5 INCHES. LOCALLY HEAVIER AMOUNTS WILL BE POSSIBLE...ESPECIALLY WHERE THUNDERSTORMS OCCUR. EXCESSIVE RUNOFF FROM ANY HEAVY RAIN COULD CAUSE SMALL STREAMS AND POOR DRAINING URBAN AREAS TO FLOOD. IN ADDITION...WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH LATE TONIGHT...WITH GUSTS AS HIGH AS 40 MPH. HIGH WIND GUSTS IN COMBINATION WITH A SATURATED GROUND MAY CAUSE SOME TREES TO TOPPLE...LEADING TO A POTENTIAL FOR MUD SLIDES AND WASH OUTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND MONDAY MORNING AS A STRONG COLD FRONT PASSES THROUGH THE REGION. GUSTY WINDS ARE ALSO EXPECTED WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING OBSERVED...TREES BLOWN OVER...OR RAINFALL AMOUNTS OF AN INCH OR GREATER. RAY/GREIF
In the hours before
Local storm report, Feb 24, 10:42 PM EST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1042 PM EST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HEAVY RAIN 5 NE HAZARD 37.30N 83.13W
02/24/2011 E0.00 INCH PERRY KY LAW ENFORCEMENT
ROCK SLIDE ON HIGHWAY 80 NEAR THE JUNCTION OF HIGHWAY
476.
&&
KASLocal storm report, Feb 24, 10:43 PM EST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1043 PM EST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM HEAVY RAIN IRVINE 37.70N 83.97W
02/24/2011 M1.70 INCH ESTILL KY EMERGENCY MNGR
&&
KASLocal storm report, Feb 24, 11:36 PM EST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1136 PM EST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM NON-TSTM WND DMG 1 S SOMERSET 37.07N 84.61W
02/24/2011 PULASKI KY LAW ENFORCEMENT
ONE TREE DOWN WHICH FELL ON A VEHICLE.
&&
JCARICOLocal storm report, Feb 24, 11:47 PM EST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1147 PM EST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM FLOOD MEANS 37.95N 83.76W
02/24/2011 MENIFEE KY LAW ENFORCEMENT
THE MENIFEE COUNTY 911 DISPATCHER RECEIVED A REPORT OF
WATER ACROSS US HWY 460 IN THE MEANS COMMUNITY.
&&
ARSpecial weather statement, Feb 24, 11:48 PM EST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1148 PM EST THU FEB 24 2011 KYZ058-068-069-079-080-083>087-111-114-116-250600- ESTILL-ROCKCASTLE-PULASKI-LAUREL-WAYNE-WHITLEY-MCCREARY-LEE-JACKSON- OWSLEY-CLAY-KNOX-BELL- 1148 PM EST THU FEB 24 2011 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 100 AM EST FRIDAY MORNING... SOUTHERN ESTILL... LEE... JACKSON... OWSLEY... ROCKCASTLE... PULASKI... CLAY... LAUREL... KNOX... WAYNE... WHITLEY... MCCREARY AND WESTERN BELL. AT 1146 PM EST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM FROM 12 MILES WEST OF HARRODSBURG TO 28 MILES WEST OF ALBANY...MOVING EAST AT 50 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...PARNELL AROUND 1225 AM EST...FAUBUSH AROUND 1230 AM EST...TRIMBLE AROUND 1235 AM EST...OIL VALLEY AROUND 1240 AM EST...WOODSTOCK AROUND 1245 AM EST... RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...GUSTY WINDS IN EXCESS OF 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. KAS
Special weather statement, Feb 25, 1:18 AM EST, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 118 AM EST FRI FEB 25 2011 KYZ069-080-084>088-111>117-250700- LAUREL-WHITLEY-MCCREARY-LEE-BREATHITT-JACKSON-OWSLEY-KNOTT-PERRY- CLAY-LESLIE-KNOX-HARLAN-BELL- 118 AM EST FRI FEB 25 2011 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 200 AM EST FRIDAY MORNING... SOUTHEASTERN LEE... SOUTHERN BREATHITT... SOUTHEASTERN JACKSON... OWSLEY... WESTERN KNOTT... PERRY... CLAY... SOUTHEASTERN LAUREL... LESLIE... KNOX... WESTERN HARLAN... WHITLEY... EXTREME SOUTHEASTERN MCCREARY AND BELL. AT 117 AM EST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM BEATTYVILLE TO 10 MILES SOUTHWEST OF WILLIAMSBURG...MOVING EAST AT 50 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...ATHOL AROUND 125 AM EST...CHENOWEE AROUND 130 AM EST...DUMONT AROUND 135 AM EST... SMITH BRANCH AROUND 140 AM EST...TOULOUSE AROUND 145 AM EST... RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...GUSTY WINDS OF 30 TO 50 MPH...AND FREQUENT LIGHTNING IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EST FRIDAY MORNING FOR SOUTHEASTERN KENTUCKY. KAS
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 12:23 AM EST | Severe Thunderstorm Warning | JKL | Jackson, Laurel, McCreary, Pulaski, Rockcastle, Wayne and 1 more | 52 min |
| Feb 25, 12:38 AM EST | Flash Flood Warning | JKL | Jackson, Laurel, McCreary, Pulaski, Rockcastle, Wayne and 1 more | 6 hr |
| Feb 25, 12:48 AM EST | Areal Flood Advisory | JKL | Bath, Estill, Fleming, Jackson, Menifee, Montgomery and 2 more | 6 hr |
| Feb 25, 1:10 AM EST | Areal Flood Advisory | JKL | Bell, Clay, Harlan, Knox, Lee, Leslie and 1 more | 5 hr |
| Feb 25, 1:21 AM EST | Areal Flood Advisory | JKL | Breathitt, Elliott, Johnson, Magoffin, Morgan, Perry and 1 more | 5 hr |
| Feb 25, 1:51 AM EST | Flash Flood Warning | JKL | Bell, Harlan, Knox | 5 hr |
| Feb 25, 5:07 AM EST | River Flood Advisory | JKL | Lee | 27 hr |
| Feb 25, 5:07 AM EST | River Flood Advisory | JKL | Estill | 52 hr |
| Feb 25, 5:07 AM EST | River Flood Advisory | JKL | Estill, Powell | 50 hr |
| Feb 25, 5:43 AM EST | River Flood Warning | JKL | Whitley | 41 hr |
| Feb 25, 6:30 AM EST | Areal Flood Warning | JKL | Jackson, Rockcastle | 4 hr |
| Feb 25, 10:07 AM EST | River Flood Advisory | JKL | Knox | 26 hr |
| Feb 25, 12:03 PM EST | River Flood Advisory | JKL | Bell | 7 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.